You’ve probably heard about mixing different types of drugs together. The combination of certain substances can have a dangerous or even fatal result.

But what about mixing different drugs from the same family? Is that safe?

In general, you should never mix different types of depressant drugs. These substances all have similar effects on your body and brain, which makes combining them potentially risky.

When used in combination, these drugs also have the potential to intensify their effects and negative side effects.

However, in some cases it might be okay to mix one type of depressant drug with another. For example, if you take an opioid such as codeine with alcohol or benzodiazepines like Valium or Xanax, there is a risk that you may overdose because all three are CNS (central nervous system) depressants.

Mixing these types of drugs can be especially dangerous because they target different receptors in the brain and therefore have a cumulative effect beyond what would happen from taking just one of them alone.

What Is a Depressant?

A depressant drug is a type of psychoactive substance that acts to slow down the activity of the central nervous system (CNS).

This is often achieved through the disruption of neurotransmission, the process by which neurons transfer signals to each other by releasing chemicals called neurotransmitters.

Depressants are used medically as sedatives, hypnotics, anesthetics, and anticonvulsants, as well as recreationally for their ability to produce feelings of relaxation and mild euphoria.

See also  Does Xanax Help with Opiate Withdrawal?

A large percentage of the world’s population has been prescribed a depressant at some point in their lives. Benzodiazepines are among the most prescribed drugs in the world.

Mixing Klonopin and Xanax: Is It Safe?

Mixing Klonopin and Xanax is generally not safe, especially when alcohol is involved. Both medications are benzodiazepines and act on similar receptors in the brain.

As a result, taking these drugs together can lead to an increased risk of side effects like drowsiness, weakness, dizziness, and confusion.

Mixing these drugs also increases the chance of experiencing a benzodiazepine overdose. Benzodiazepine overdoses can be fatal and can occur even when prescription medications have been taken as directed.

The risk of an overdose is even higher if you take more than the prescribed dosage of benzodiazepines.

Mixing benzodiazepines with other substances, including other prescription medications and certain illicit/street drugs, can increase the risk of an overdose.

Mixing Xanax and Alcohol: Is It Safe?

Mixing Xanax and alcohol is extremely dangerous. Both alcohol and Xanax are CNS depressants and can be fatal when taken together.

There are a number of serious side effects associated with this combination, including increased risk of seizure, blackouts, reduced motor coordination and dexterity, slowed breathing, and death.

The risk of serious injury or death from this combination is so high that it has been given a “very high” rating on the Drugs.com harm assessment tool.

Mixing Valium and Alcohol: Is It Safe?

Mixing Valium and alcohol may lead to a severe overdose. Both of these medications are benzodiazepines, and consuming large amounts of either one can be very dangerous.

See also  Xanax And Nyquil - The Dangers Of Mixing Together [EFFECTS]

As with alcohol and Xanax, mixing Valium and alcohol can lead to reduced motor coordination, impaired judgment, and blackouts.

This combination can also be fatal due to slowed breathing and heart rate.

The risk of overdose and death is so high that it has been given a “very high” rating on the Drugs.com harm assessment tool.

Mixing Xanax and Klonopin: Is It Safe?


Mixing Klonopin and Xanax may lead to a severe overdose. Both of these powerful benzodiazepines act on similar receptors in the brain and therefore have a high risk of dangerous side effects when taken together.

While mixing these substances won’t produce the same dramatic effects as mixing alcohol and Valium, it is still very dangerous because of the risk of overdose.

Because both of these drugs are relatively slow-acting, this combination can produce a more subtle effect that can last for days.

Mixing Klonopin and Xanax can lead to slowed breathing and heart rate, impaired motor coordination, confusion, and an increased risk of falling. This combination can also lead to a potentially fatal overdose.

Conclusion

Mixing different types of depressants is rarely a good idea. However, sometimes two benzodiazepines are prescribed together.

In these cases, it is important to follow your doctor’s instructions to avoid negative interactions. If you take multiple medications, it’s important to keep track of how they interact with each other.

If you or someone you love is struggling with addiction or substance abuse, please seek help. You are not alone, and treatment is available. There is hope, and recovery is possible.


David Warren
Author

David Warren is a pharmaceutical specialist that dispenses prescription medication on a daily basis. He received a Bachelor of Science degree in pharmacy from the University of Tennessee in 1991. With over 50 publications on medication-related and pharmacy topics, David has been able to share his experiences and knowledge with others. David with lots of experience and knowledge in medications that are utilized to treat a wide range of medical conditions. Before David dispenses a medication to a patient, he will go over the side effects, dosage recommendation and contraindications.